Forum

sore skin..

i keep getting sore skin patches, currently on my arm… Does any body know what I can do to ease it???

Lx

Hi Liz,

This is most probably neuropathic (nerve) pain, which means there’s nothing really wrong with the skin itself. It’s caused by garbled nerve signals, so applying cream or lotion is unlikely to help. It won’t stop the garbled signals, which your brain is interpreting as pain.

If you’re not already on it, a neuropathic painkiller like amitriptyline might dampen down the rogue signals a bit, and ease the sensation of pain. But these are only on prescription, so you’d need to speak to your doctor, neuro, or MS nurse (if you have one).

Hope this helps,

Tina

If you’re currently on steroids this may be the cause. I find I get very tender on my upper body when I am having steroid treatment for a relapse. It feels like my chest, neck and shoulders are bruised. It goes away within a few days.

I also get a patch of sore skin on my lower arm which feels like sunburn but isn’t. The skin isn’t red or inflamed. It looks completely normal but just feels sore to the touch so I assume it’s nerve pain. It’s not been bad enough for me to seek out treatment yet.

I also get site reactions from my Copaxone. MS nurse advised sudocreme if it’s itchy and difene gel if it’s raised and angry.

Thanks for your replies.

I’m currently taking amitryptiline but can only take them at night as they knock me out.

I usually get it (sore skin) at the bottom of my back but it as started appearing in other places…It’s soooo painful!!!

Lx